# SDR 2002FA0000097

- Difficulty date: January 14, 2002
- Submitted: January 24, 2002
- Operation: General aviation
- Aircraft: N9602B
- Make and model: Cessna 172RG
- Aircraft serial: 172RG0912
- Engine: Lyc O360*
- System (JASC): 3230 · Landing Gear Retraction/Extension System
- Part: Pivot Assy
- Part number: 24411001
- Condition: Sheared
- Location: Rt Main Gear
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

FOUND PIVOT ASSEMBLY SPINE AREA FAILED, NO WARNING, NO INDICATION OF SPONGY BREAKS, NO SQUAWKS OF HUG GEAR, OR ANY OTHER GEAR PROBLEMS.  PERFORMED 3 GEAR SWINGS, AND ONE EMERGENCY GEAR SWING PRIOR TO INCIDENT.  GEAR HAD FUNCTION 100 PERCENT, AND WITH IN SERVICE MANUAL RECOMMENDED TIME FRAMES.  PERFORMED GEAR SWING AFTER INCIDENT, FOUND PIVOT ASSEMBLY SHEARED.  REMAINING LEFT, AND NOSE GEAR FUNCTIONING NORMAL.  AD WAS PERFOREMD 103.4 HOURS PRIOR, NO GEAR PROBLEMS NOTED.
